Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 83, NWS Milwaukee, WI

October 27, 2018

NWS Milwaukee, WI issued this small craft advisory at Oct 27, 2018, 3:09 PM CDT. It took effect at Oct 28, 2018, 8:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2018, 3:09 PM CDT (20:09 UTC)
In effect from
Oct 28, 2018, 8:00 AM CDT
Expired
Oct 28, 2018, 10:00 PM CDT
In force
14 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

738 
WHUS73 KMKX 272009
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
309 PM CDT Sat Oct 27 2018

...GUSTY WINDS BEHIND DEPARTING LOW PRESSURE SUNDAY...

LMZ643>646-280415-
/O.NEW.KMKX.SC.Y.0083.181028T1600Z-181029T0100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
309 PM CDT Sat Oct 27 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect from 11 AM to 8 PM CDT
Sunday. 

* WINDS: North to northwest at 15 to 25 knots with gusts to 30
  knots. 

* WAVES: 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ080-675-777-779-876-878-280415-
/O.NEW.KMKX.GL.A.0010.181028T1800Z-181029T0000Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
309 PM CDT Sat Oct 27 2018

...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

The National Weather Service in Milwaukee/Sullivan has issued a
Gale Watch...which is in effect from Sunday afternoon through
Sunday evening. 

* WINDS: Northwest at 20 to 25 knots with gale force gusts to 35
  knots possible.

* WAVES: 3 to 5 ft building to 4 to 7 ft occasionally to 9 ft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$
DDV

www.weather.gov/mkx
7 follow-up statements
452 
WHUS73 KMKX 280143
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
843 PM CDT Sat Oct 27 2018

...GUSTY WINDS BEHIND DEPARTING LOW PRESSURE SUNDAY...

LMZ080-675-777-779-876-878-280945-
/O.UPG.KMKX.GL.A.0010.181028T1800Z-181029T0000Z/
/O.NEW.KMKX.GL.W.0016.181028T1800Z-181029T0000Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
843 PM CDT Sat Oct 27 2018

...GALE WARNING IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Gale Warning...which is in effect from 1 PM to 7 PM CDT Sunday.
The Gale Watch is no longer in effect. 

* WINDS: Northwest at 20 to 25 knots with gale force gusts to 35
  knots expected. 

* WAVES: 3 to 5 ft building to 4 to 7 ft occasionally to 9 ft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ643>646-280945-
/O.CON.KMKX.SC.Y.0083.181028T1600Z-181029T0100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
843 PM CDT Sat Oct 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
SUNDAY...

* WINDS: North to northwest at 15 to 25 knots with gusts to 30 
  knots. 

* WAVES: 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
771 
WHUS73 KMKX 280744
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
244 AM CDT Sun Oct 28 2018

...GUSTY WINDS BEHIND DEPARTING LOW PRESSURE TODAY...

LMZ080-675-777-779-876-878-281545-
/O.CON.KMKX.GL.W.0016.181028T1800Z-181029T0000Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
244 AM CDT Sun Oct 28 2018

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* WINDS: Becoming northwest 20 to 25 knots with gale force gusts
  to 35 knots this afternoon. 

* WAVES: Waves 1 to 3 ft building to 5 to 8 ft occasionally to 10
  ft by late afternoon, then subsiding to 4 to 7 ft occasionally
  to 9 ft overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ643>646-281545-
/O.CON.KMKX.SC.Y.0083.181028T1600Z-181029T0100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
244 AM CDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM CDT THIS EVENING...

* WINDS: Becoming north to northwest 15 to 25 knots with gusts to
  30 knots.

* WAVES: 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
Cronce

www.weather.gov/mkx
123 
WHUS73 KMKX 281251
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
751 AM CDT Sun Oct 28 2018

...GUSTY WINDS ASSOCIATED WITH LOW PRESSURE TODAY...

LMZ080-675-777-779-876-878-282100-
/O.CON.KMKX.GL.W.0016.181028T1800Z-181029T0000Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
751 AM CDT Sun Oct 28 2018

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* WINDS: Becoming northwest 20 to 25 knots with gale force gusts 
  to 35 knots this afternoon. 

* WAVES: Waves 1 to 3 ft building to 5 to 8 ft occasionally to 
  10 ft by late afternoon, then subsiding to 4 to 7 ft 
  occasionally to 9 ft overnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ643>646-282100-
/O.EXT.KMKX.SC.Y.0083.181028T1300Z-181029T0100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
751 AM CDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

The Small Craft Advisory is now in effect until 8 PM CDT this
evening. 

* WINDS: Onshore winds will gust to between 25 and 30 knots this
  morning. A short lull is likely to occur before winds become
  north to northwest 15 to 25 knots with gusts to 30 knots.

* WAVES: 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
978 
WHUS73 KMKX 281405
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
905 AM CDT Sun Oct 28 2018

...GUSTY WINDS ASSOCIATED WITH LOW PRESSURE TODAY...

LMZ080-675-777-779-876-878-282215-
/O.CON.KMKX.GL.W.0016.181028T1800Z-181029T0000Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
905 AM CDT Sun Oct 28 2018

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* WINDS: Becoming west to northwest 20 to 25 knots with gale force
  gusts to 35 knots this afternoon into early evening. 

* WAVES: Waves 1 to 3 ft building to 5 to 8 ft occasionally to 
  10 ft by late afternoon, then subsiding to 4 to 7 ft 
  occasionally to 9 ft overnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ643>646-282215-
/O.CON.KMKX.SC.Y.0083.000000T0000Z-181029T0100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
905 AM CDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WINDS: Northeast winds will gust to between 25 and 30 knots late
  this morning into the early afternoon north of North Point
  Lighthouse, while gust westerly winds will occur to the south.
  The winds will then become northerly 15 to 20 knots with gusts
  to 30 knots by the middle of the afternoon. A brief period of
  gale force gusts may occur south of Wind Point for late
  afternoon and early evening. 
  

* WAVES: 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
814 
WHUS73 KMKX 281954
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
254 PM CDT Sun Oct 28 2018

...GUSTY NORTHERLY WINDS AND HIGH WAVES INTO THE EVENING...

LMZ080-675-777-779-876-878-290300-
/O.EXT.KMKX.GL.W.0016.000000T0000Z-181029T0300Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
254 PM CDT Sun Oct 28 2018

...GALE WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

The Gale Warning is now in effect until 10 PM CDT this evening. 

* WINDS: Northwest up to 25 knots with gale force gusts of 35 to
  40 knots this afternoon and evening. 

* WAVES: Waves building to 5 to 8 ft occasionally to 10 ft by late
  afternoon, then subsiding to 3 to 5 ft overnight.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ643>646-290300-
/O.EXT.KMKX.SC.Y.0083.000000T0000Z-181029T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
254 PM CDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

The Small Craft Advisory is now in effect until 10 PM CDT this
evening. 

* WINDS: North to northwest 15 to 25 knots with higher gusts this
  afternoon into the evening. 
  

* WAVES: 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
755 
WHUS73 KMKX 290158
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
858 PM CDT Sun Oct 28 2018

...GUSTY NORTHERLY WINDS AND HIGH WAVES INTO THE EVENING...

LMZ080-675-777-779-876-878-290300-
/O.CON.KMKX.GL.W.0016.000000T0000Z-181029T0300Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
858 PM CDT Sun Oct 28 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS: Northwest up to 25 knots with gale force gusts of 35
  knots this evening. Winds diminishing overnight. 

* WAVES: Waves 7 to 10 ft occasionally to 13 ft, then subsiding 
  to 4 to 7 ft overnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ643>646-290300-
/O.CON.KMKX.SC.Y.0083.000000T0000Z-181029T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
858 PM CDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS: North to northwest 15 to 25 knots. Winds diminishing
  overnight. 

* WAVES: 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
141 
WHUS73 KMKX 290256
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
956 PM CDT Sun Oct 28 2018

LMZ080-675-777-779-876-878-290400-
/O.EXP.KMKX.GL.W.0016.000000T0000Z-181029T0300Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
956 PM CDT Sun Oct 28 2018

...GALE WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING...

The Gale Warning will expire at 10 PM CDT this evening. 

$$

LMZ643>646-290400-
/O.EXP.KMKX.SC.Y.0083.000000T0000Z-181029T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
956 PM CDT Sun Oct 28 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

The Small Craft Advisory will expire at 10 PM CDT this evening. 

$$


www.weather.gov/mkx

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 1:07 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Oct 27, 1:07 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
107 PM CDT Sat Oct 27 2018

.UPDATE...

An band of rainfall continues to slowly move eastward across the
forecast area early this afternoon. Still expecting this
precipitation to diminish as it heads into the eastern forecast
area.

&&

.AVIATION(18Z TAFS)...

The band of rainfall slowly moving through southern Wisconsin will
likely diminish as it heads toward Lake Michigan this afternoon. A
few obs showing MVFR ceilings, but most places should remain VFR
into the evening.

Rain showers are then expected tonight into Sunday, winding down
late morning into the afternoon as low pressure moves through the
area. A rumble or two of thunder is not out of the question. IFR
and MVFR ceilings will move in overnight, hanging on through the
day Sunday. Breezy winds winds will develop tomorrow behind the
departing low.

&&

.PREV DISCUSSION... (Issued 942 AM CDT Sat Oct 27 2018)

UPDATE...

Showers will continue to move into the west this morning, then
trek eastward into early afternoon. Models are in decent agreement
that the showers should largely fall apart east of Madison, though
a few sprinkles may survive to the eastern forecast area.

MARINE...

Northwest to north winds behind departing low pressure may
briefly hit gale force in southern portions of Lake Michigan
Sunday afternoon and into the evening. A Small Craft Advisory
looks likely for the nearshore waters, particularly from Port
Washington southward. Highest waves tomorrow will be in southeast
parts of the lake.

Lighter winds and lower waves are then generally expected through
the first half of the upcoming week.

PREV DISCUSSION... (Issued 615 AM CDT Sat Oct 27 2018)

UPDATE...

No change to the forecast for today.

AVIATION(12Z TAFS)...

The MVFR ceilings with 2500 ft cloud base heights are showing up
in the observations over northeast IL. It looks like southern WI
escaped them for now. Unless the winds shift to the southeast, we
should be in the clear. Mid level clouds are thin enough to allow
for some radiational fog to develop. Expect this to be patchy and
intermittent. We should remain VFR through the day. Look for MVFR
to IFR ceilings overnight through Sunday morning as a potent,
compact low pressure system rolls across southern Wisconsin and
brings rain showers with a slight chance of thunder.

PREV DISCUSSION... (Issued 327 AM CDT Sat Oct 27 2018)

SHORT TERM...

Today and Tonight...Forecast Confidence is Medium.

The light returns showing up on radar over southwest WI are
generally sprinkles as the rain evaporates before it hits the
ground. This is along a weak surface trough and subtle 925-850mb
warm air advection, along with weakening vorticity advection.
Meanwhile, low pressure over the Ohio River Valley is pushing
slightly higher RH into the low levels over Lake Michigan and
producing lake effect clouds. These will advect inland over
southeast WI on northeast winds through mid morning before likely
dissipating. We may see more breaks in the clouds over southern WI
this afternoon which would allow temperatures to reach the lower
50s once again.

Tonight, a compact surface low with a robust mid level shortwave
trough will track across central MN and southern WI. There will be
a period of breezy southeast winds ahead of the low late tonight.
Temperatures are expected to remain fairly mild in the lower to
mid 40s overnight.

Strong forcing and steep mid level lapse rates will allow for weak
CAPE and therefore a chance for a few rumbles of thunder. We
should see around a quarter inch with this round of showers
tonight into Sunday. Highest amounts will be toward central WI
and lowest amounts toward the IL border.

LONG TERM...

Sunday...Confidence Moderate to High.

The robust, quick hitting shortwave and associated surface low
should be overhead Sunday morning, with a band of rain located
along and just north of the track of the low. Right now that
looks most likely to be along and northeast of a line from
Montello to Watertown to Kenosha, though some minor adjustments in
either direction are likely over the next 24 hours. Precipitation
should be all rain with this system, and a few rumbles of thunder
aren't entirely out of the question given robust lift and decent
lapse rates.

That low will quickly pull east by afternoon, with just some
lingering showers in the cold air advection on the backside of the
system. Sunday afternoon does look to be rather windy, with
northwest winds gusting into the 20-30 MPH range at times.
Temperatures on Sunday will top out in the low 50s, likely falling
into the 40s by mid to late afternoon.

Monday and Tuesday...Confidence Moderate to High.

Monday should be a pleasant day, with ridging aloft across the
Great Lakes and surface high pressure centered over the lower Ohio
Valley. Temperatures Monday should warm into at least the mid 50s,
and a few 60s aren't out of the question across far southwestern
Wisconsin, where low level warm air advection will kick in by
afternoon.

A shortwave passing through the far northern Great Lakes/southern
Ontario on Tuesday will drag a front across the area, but
precipitation chances are questionable at this point. Moisture
will likely be rather scarce until the front is basically on top
of us, suggesting that showers may just be getting started as the
front starts to move east. Obviously any shift further east would
likely leave most of the area dry, with the converse if better
moisture arrives earlier and further west.

Wednesday through next Saturday...Confidence moderate to high
early...trending to low by the weekend.

Cooler temperatures along with dry weather can be expected for
the middle to end of the week, with highs back into the 40s.
Another wave or two looks to approach late in the week into next
weekend, though confidence is on the low side given the pattern of
fast, "wavy" flow aloft.

AVIATION(09Z TAFS)...

Mid level clouds are dominating southern WI during the overnight
hours. Light returns on radar are mainly sprinkles due to rain
evaporating before it reaches the ground. There may be some lower
lake effect clouds with MVFR ceilings that push into the
southeast around sunrise this morning. There are already 3500 to
5000 ft ceilings spreading inland, but there are lower ceilings
upstream in lower Michigan. This is associated with low-level
moisture wrapping around low pressure that is over the Ohio River
Valley. If they do expand to an MVFR CIG, they are not expected to
persist very long.

We should begin to see MVFR then IFR ceilings arrive late
tonight, toward 12z Sunday. These will be associated with a
compact and potent low pressure system moving through central MN
and southern WI overnight. It will bring an area of showers and a
slight chance of thunderstorms with it late tonight into Sunday
morning, along with brief periods of gusty winds.

MARINE...

Tonight, a compact surface low with a robust mid level shortwave
trough will track across central MN and southern WI. There will be
a period of breezy southeast winds ahead of the low late tonight
and gusty northwest winds behind the system Sunday afternoon into
the evening. A few gale force gusts are possible over the open
lake. There is not enough confidence about gales yet to issue a
gale watch. A small craft advisory will be needed for the
nearshore waters.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...DDV
Today/Tonight and Aviation/Marine...Cronce
Sunday THROUGH Friday...Boxell
Hazardous weather outlook, Oct 27, 3:09 PM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
309 PM CDT Sat Oct 27 2018

WIZ046-047-051-052-056>060-062>072-282015-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
309 PM CDT Sat Oct 27 2018

This Hazardous Weather Outlook is for portions of
east central Wisconsin, south central Wisconsin and
southeast Wisconsin.

.DAY ONE...Tonight

A few rumbles of thunder will be possible late tonight as a fast
moving storm system moves into the region.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Northwesterly wind gusts around 40 mph are expected Sunday
afternoon near the Illinois border.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-282015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
309 PM CDT Sat Oct 27 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

A Small Craft Advisory is in effect from late Sunday morning into
the early evening for brisk northwest winds.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-282015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
309 PM CDT Sat Oct 27 2018

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

A Gale Watch is in effect Sunday afternoon and early evening for
the far southern basin of Lake Michigan. Brisk northwesterly winds
will develop with gale force gusts to 35 knots possible. High
waves will build over the southern basin of Lake Michigan during
this time.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 4:22 AM CDTRiver Flood WarningMKXJefferson, Rock16 hr
Oct 27, 3:09 PM CDTGale WatchMKX6 hr

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.